MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ELUVIA; STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING

BOSTON SCIENTIFIC CORPORATION ELUVIA; STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING
Model Number H74939294701510
Medical Device Problem Codes Fracture (1260); Activation, Positioning or Separation Problem (2906); Material Deformation (2976)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 12/20/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that stent partial deployment and fracture occurred.Vascular access was gained via contralateral approach.The 100% stenosed target lesion was located in the moderately tortuous and moderate to severely calcified artery in the right leg.Severe tortuosity was noted in the iliac artery.A 7x150, 130 cm eluvia was selected for use.The stent was prepped as normal and delivered to the treatment zone over a.014 non-boston scientific guidewire.The stent was predilated with a 6x150 sterling balloon.During deployment, the stent was partially deployed 80mm and resistance was felt with the thumb wheel.The deployment shaft was used to deploy the stent; however, the shaft slid back.The deployment handle was opened and an attempt to manually deploy the stent by pulling the inner hypotube was performed.The mid-section of the stent stretched and fractured in the process of deployment.Kinks were noted within the deployment mechanism.The guidewire and the remaining device were removed from the patient.The retained portion of the stent was post dilated, and the decision was made to leave angiographic results alone.There were no patient complications and the patient fully recovered.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Device evaluated by mfr: the returned product consisted of an eluvia self-expanding stent system with a 0.014 inch guidewire stuck in the device.The outer sheath, tip, inner sheath and the remainder of the device were checked for damage.Visual examination revealed that the handle is open and missing.There are multiple kinks along the sheath.The proximal inner liner is prolapsed.The stent measured approximately 10.6cm to the separation and approximately 5mm of the stent is protruding out from the middle sheath.The distal end of the separated stent did not return for analysis.Microscopic examination revealed no additional damages.Inspection of the remainder of the device, revealed no other damage or irregularities.

Brand Name
ELUVIA
Common Device Name
STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key21164043
Report Number2124215-2025-01253
Device Sequence Number13146417
Product Code NIU
UDI-Device Identifier08714729876748
UDI-Public08714729876748
Combination Product (Y/N)Y
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P180011
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/15/2026
Device Model NumberH74939294701510
Device Catalogue NumberH74939294701510
Device Lot Number0033619972
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/08/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/20/2024
Supplement Date Received by Manufacturer01/23/2025
Initial Report FDA Received Date01/15/2025
Supplement Report FDA Received Date02/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/16/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GUIDEWIRE: .014 SPARTACORE; GUIDEWIRE: .014 SPARTACORE
Outcome Attributed to Adverse Event Other;
Patient Age86 YR
Patient SexMale
Patient RaceWhite